Vol. 67, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Total positivity of certain reproducing kernels

Jacob Burbea

Vol. 67 (1976), No. 1, 101–130
Abstract

In this paper we study the total positivity of various kernels, especially reproducing kernels of Hilbert spaces of analytic functions. We do so by employing a familiar device known as the “composition formula of Pólya and Szegő.” Using this formula we are able to give a short proof of the variation diminishing property of a generalized analogue of the la Vallée Poussin means. This generalizes earlier work of Pólya and Schoenberg and recent work of Horton. Our method is also based on the isometrical image of the reproducing kernel called the generating function. The reproducing kernel is then expressed as a composition of two generating functions so that the problem is reduced to investigating the total positivity of the generating function. This methods extends earlier work and yields many new reproducing kernels which are total positive.

Mathematical Subject Classification 2000
Primary: 46E20
Secondary: 30A98
Milestones
Received: 4 December 1975
Published: 1 November 1976
Authors
Jacob Burbea